Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this heat advisory at Jul 8, 2021, 3:11 PM CDT for 6 counties in Kansas. It took effect at Jul 9, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 3:11 PM CDT (20:11 UTC)
- In effect from
- Jul 9, 2021, 1:00 PM CDT
- Expired
- Jul 9, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS73 KGID 082011 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 311 PM CDT Thu Jul 8 2021 KSZ005>007-017>019-090400- /O.NEW.KGID.HT.Y.0003.210709T1800Z-210710T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 311 PM CDT Thu Jul 8 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values near 105 expected. * WHERE...Phillips, Smith, Jewell, Rooks, Osborne and Mitchell Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Thies
3 follow-up statements
722 WWUS73 KGID 090210 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 910 PM CDT Thu Jul 8 2021 KSZ005>007-017>019-091100- /O.CON.KGID.HT.Y.0003.210709T1800Z-210710T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 910 PM CDT Thu Jul 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to around 105 degrees. * WHERE...Phillips, Smith, Jewell, Rooks, Osborne and Mitchell Counties in north central Kansas. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will only be a one-day blast of very hot conditions, with noticeably-cooler weather in store over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Pfannkuch/Thies
118 WWUS73 KGID 090928 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 428 AM CDT Fri Jul 9 2021 KSZ005>007-017>019-091800- /O.CON.KGID.HT.Y.0003.210709T1800Z-210710T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 428 AM CDT Fri Jul 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to around 105 degrees. * WHERE...Phillips, Smith, Jewell, Rooks, Osborne and Mitchell Counties in north central Kansas. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will only be a one-day blast of very hot conditions, with noticeably-cooler weather in store over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Heinlein
978 WWUS73 KGID 100054 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 754 PM CDT Fri Jul 9 2021 KSZ005>007-017>019-100200- /O.EXP.KGID.HT.Y.0003.000000T0000Z-210710T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 754 PM CDT Fri Jul 9 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Heat index values have dropped below 105 degrees and will continue to decrease this evening, so the Heat Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this heat advisory went out at Jul 8, 12:56 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 12:56 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1256 PM CDT Thu Jul 8 2021 ...AVIATION UPDATE... .DISCUSSION...(Today through Wednesday) Issued at 318 AM CDT Thu Jul 8 2021 Overview... The best chance for widespread appreciable rain appears to be Friday night. The wind will turn southerly again today allowing the heat and humidity to build through Friday. Then a cold front associated with an upper trough will swing through Friday evening/Friday night and set the stage for strong to severe thunderstorms. The weekend will then be cool with highs only around 80 and continued decent chances of rain on Saturday before beginning to dry out on Sunday. Today and Tonight... The surface high has moved off to our east and the wind will become southerly and even rather gusty by afternoon allowing us to turn hot again. Highs will be back up into the 90s for most areas and we should remain dry. The 00Z NAM Nest tries to develop some thunderstorms off to the northwest of our forecast area by early evening, which could move into our western zones by late evening as they begin to die. In addition, some models like the NAM Nest develop some isolated showers/thunderstorms during the middle of the night that appear to be associated with the low level jet. Overall, chances for precipitation are low tonight and am not going higher than 20 percent at this point in time. Friday... This will be the hottest day of the forecast period just ahead of the next cold front. We will be flirting with heat advisory criteria Friday afternoon, especially across our southern and eastern zones. All of that surface heating will make for an unstable airmass by late afternoon and evening as temperatures begin to cool aloft with the upper trough moving into the region. However, there will be a pretty good capping inversion in place, which may result in thunderstorms holding off until the upper trough moves in during the late evening hours after sunset. There will actually be some pretty high 0-6km shear values around 40-50 kts given fairly strong winds aloft for this time of year. Consequently, the combination of strong wind shear and high instability will result in at least a slight risk for severe weather, which could be upgraded as we get closer. One question that remains will be if storms can form in the warm sector or if they will all be along and behind the cold front. Current thinking continues to be that thunderstorms will be more favored behind the cold front and we may not see any surface based development in the warm sector. The bottom line is that Friday night should be our best chance at widespread appreciable rainfall. Saturday and Sunday... Shower and thunderstorm chances will remain rather high on Saturday especially across our eastern zones in association with the upper trough, but Friday night should be the main show. The slight chance for thunderstorms extending into Sunday may be a bit overdone, and most areas should be dry on Sunday. The big story this weekend will be the cooler weather with highs only in the upper 70s to around 80. Monday through Wednesday... We will begin to warm back up with 80s for Monday and then around 90 to the lower 90s for Tuesday and Wednesday. Monday and probably most of Tuesday should be dry, but then we expect to see the chance for thunderstorms returning by Tuesday night into Wednesday in association with the next upper trough. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday) Issued at 1255 PM CDT Thu Jul 8 2021 Significant weather: Low level wind shear (LLWS) tonight First 6 hours: VFR. Breezy S wind with sustained speeds around 15kt and gusts near 25kt. Little to no sky cover. Confidence: High Rest of the period: VFR. Low level jet will incr after dark and lead to S-SW LLWS peaking around 45kt in the 04Z to 11Z time frame for both terminals. May see some weak convection develop from a cloud deck based around 12-15k ft between 08Z and 15Z. Confidence on this occurring is not great. Both terminals have a chc, but would place slightly better chcs at GRI vs EAR. Expect decr clds and lgt S wind by late Fri AM. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Wesely AVIATION...Thies
Hazardous weather outlook, Jul 8, 4:26 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 426 AM CDT Thu Jul 8 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 090930- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 426 AM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. There is a slight chance of isolated thunderstorms late this evening into tonight, primarily across south central Nebraska. A few strong to severe storms could be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday night through Sunday, then again Tuesday afternoon through Wednesday, periodic thunderstorm chances return to the outlook area. At this time, the best chances for the most widespread thunderstorm activity should be Friday evening into Friday night. During this period, there will be the potential for strong to severe thunderstorms, with damaging wind gusts, large hail, and heavy rainfall being the primary hazards. Friday afternoon, heat index values near or just over 100 degrees will be possible across much of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.